Alert archive / Idaho / Flash Flood Warnings in 1997

Flash Flood Warning 4, NWS Pocatello, ID

June 11, 1997Bonneville County, Fremont County, Teton County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jun 11, 1997, 12:30 PM MDT for Bonneville County, Fremont County, Teton County, Idaho. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1997, 12:30 PM MDT (18:30 UTC)
Expired
Jun 12, 1997, 12:00 PM MDT
In force
24 hr
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bonneville County, ID, Fremont County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 1997-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 1997-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPIH 111736
FFWPIH
IDC019-029-043-081-121800-
 
SMALL STREAM FLOOD WARNING           
NATIONAL WEATHER SERVICE POCATELLO ID
1130 AM MST WED JUN 11 1997
 
THE SMALL STREAM FLOOD WARNING REMAINS IN EFFECT FOR TETON COUNTY.
 
YESTERDAYS WIDESPREAD RAIN FORCED MANY STREAMS OVER THEIR BANKS IN THE
UPPER SNAKE AND CARIBOU HIGHLANDS.  MOST OF THESE STEAMS HAVE RECEDED
EXCEPT IN TETON COUNTY.  DARBY CREEK CONTINUES TO OVERFLOW PORTIONS OF
HIGHWAY 33 BETWEEN VICTOR AND DRIGGS AND MURPHY CREEK IS OVERFLOWING
HIGHWAY 31 SOUTHWEST OF VICTOR.  THESE STREAM ARE EXPECTED TO
GRADUALLY RECEDE BY LATE TODAY.
 
END/TSC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:04 AM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 11, 9:04 AM MDT, 3 hours 26 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
900 AM MDT WED JUN 11 1997

ALL QUIET ON THE 88D THIS MORNING.  SATELLITE IMAGERY INDICATES A
BLOCKING HIGH OVER THE UPPER MID WEST IS STILL HOLDING STEADY WHICH IS
FORCING THE SHORT WAVE NORTH TOWARDS THE PANHANDLE VICE NORTHEAST AS
PREVIOUSLY PROJECTED.  WATER VAPOR IMAGERY STILL INDICATES AMPLE
RESITUDAL MOISTURE OVER EASTERN IDAHO AWAITING A TRIGGER.  AN AREA OF
PVA IS MOVING ACROSS SOUTHERN OR AND MAY TRANSLATE INTO EASTERN IDAHO
THIS AFTERNOON.  MEANWHILE THE 50H LOW IS STILL DIGGING ALONG THE
PACIFIC COAST BUT WHERE IT WILL END UP IS BECOMING MORE PROBALMATIC
THANKS TO THE UNEXPECTED STRENGTH OF THE MID WEST HIGH.  FOR TODAY THE
CURRENT FORECAST LOOKS ON TRACK OTHER THAN SOME MINOR WORDING FOR THE
MORE EXTENSIVE CLOUD COVER.

IDA BW 074/051 073/048 070 06335
PIH BW 076/053 075/050 072 06345

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:30 PM MDTFlash Flood WarningPIHCaribou24 hr

Nearby

Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.